Steroid side effects

Hi there

I recently finished a course of steroid for an exacerbation.

That last two weeks I have felt horrible.

Tearful, angry, the most awful moods. Paranoid and being awful to my husband, bless him. I'm usually very easy going.

Saw my GP today. He said its all a side effect of steroids and has given me some anti depressants, which he has said will help to stabilise the mood swings.

Has anyone else had this sort of problem. He said it will take three or four weeks to settle down. But the excellent news is. I can breathe.

9 Replies

oldestnewest
  • I get very tearful and emotional when I take them

  • I totally understand how you must be feeling, steroids tend to make me tearful and emotional.

  • Hi I am surprised the side effects are lasting so long. I get them for 3/4 days after a course of steroids but then they stop. It sounds like you are less able to tolerate them. Maybe it would be better if you could stop them more slowly? x

  • It is strange, I've had them before and never had a problem. I'm sure my GP will be cautious if I need them again, I certainly will.

  • I am on long term steroids yes I have terrible mood swings on anti depressants under psychology so gp is right but if you need them you have to put up with it x

  • Hate taking steriods nearly every month but need them.or i cant breathe.

  • Hi Dizzy412,

    I can sympathise with you, I have been on long term steroids (2 years now) and they do cause a lot of problems - I get the occasional mood swing and feeling a bit withdrawn from the world. My main problem is that it has brought on oesthepania, so yet another tablet!!

    Like you say they do what they are supposed to do though and the breathing is much better - maybe its more a case of looking at them as they are the best thing as without them life is a lot harder.

    Wishing you well and the best of health :-)

  • Dizzy412 I've been on CS since October (before that I've had the occasional short treatment (not more than a month or two) for hard exacerbations. Technically, I'd say I've always had mood swings like that (I'm a 24 yo woman after all) but what I know for sure is that CS should never be quit just like that. You need a receding therapy (I think that must have some specific name that I'm currently not aware of) in order to prevent all these awful side effects. Apart from all the doctors I have to deal with, I have a friend who is a medical student and she was adamant that CS must always be reduced and not just given up suddenly otherwise you're risking all that you have really gone through. I'm sorry to hear you've had to deal with this, I hope you get better soon.

  • I understand too. Just finished a course of oral steroid. Have had very little sleep because of them and am very emotional. Not that much better yet either! Pollen quite bad at the moment.

You may also like...